Alert archive / Indiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 22, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 10, 2001, 10:39 AM EST for Greene County, Martin County, Indiana. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 10, 2001, 10:39 AM EST (15:39 UTC)
- Expired
- Apr 10, 2001, 11:15 AM EST
- In force
- 36 min
- Issued by
- NWS Indianapolis, IN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Greene County, IN, Martin County, IN
The radar
The Indianapolis radar (KIND), 102 km from the middle of the area, began a volume at 15:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 10:47 AM EST | Hail 1.75 | Crane, IN | |
| Apr 10, 11:05 AM EST | Hail 0.75 | Owensburg, IN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 3.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 716 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -134 m²/s²
- 0-3 km storm-relative helicity
- -156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 101539 SVRIND INC055-101-101615- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1039 AM EST TUE APR 10 2001 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN GREENE COUNTY IN SOUTHWEST INDIANA NORTHWESTERN MARTIN COUNTY IN SOUTHWEST INDIANA * UNTIL 1115 AM EST * AT 1037 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME NORTHEASTERN DAVIESS COUNTY...OR ABOUT 25 MILES WEST OF BEDFORD...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHERN GREENE COUNTY AT 1050 AM EST RURAL SOUTHEASTERN GREENE COUNTY AT 1100 AM EST SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND...DESTRUCTIVE HAIL... DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. HAIL UP TO 2 INCHES IN DIAMETER HAS BEEN REPORTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN INDIANAPOLIS. LAT...LON 3888 8692 3873 8693 3892 8671 3910 8672 KOCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:00 AM EST, 7 hours 39 minutes earlier.
Area forecast discussion, Apr 10, 3:00 AM EST, 7 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 300 AM EST TUE APR 10 2001 FOCUS THIS MORNING IS ON TEMPS AND CHCS OF TSRA THRU 48 HRS. CURRENTLY CONVECTION TAKING PLACE OVER NORTHERN HALF OF CWA. STORMS IN CNRTL ILL SEEM TO BE HOLDING TOGHTHER AND WILL RMN IN UNSTABLE AMS AS THEY MOVE INTO INDIANA. MODELS IN GENERAL AGREEMENT AND DO NOT PARTICULARLY FAVOR ONE OVER THE OTHER SO WILL USE A BLEND. H5 TROF OVR CA WL MAKE ITS WAY E/NE TOWARD INDIANA THRU THE NEXT 48 HRS. SFC LOW PRES WL MV FM THE PANHANDLE OF TX TO IA THRU 48 HRS. CNTRL INDIANA WL RMN DIVIDED BY WMFNTL BOUNDARY THRU THE PD UNTIL SFC LOW MAKES ITS WAY NE AND DRAGS A CDFNT THRU LATER THIS WEEK. AREA STILL REMAINS UNDER WARM SW FLOW ALOFT AND AT THE SFC. 700MB TEMPS ARE IN THE SINGLE DIGITS SO NO CAP IN PLACE TO IMPEDE CONVECTION LATER THIS AFTERNOON. WITH BOUNDARY IN PLACE AND SUFFICIENT INSTABILITY CANT RULE OUT CONVECTION TODAY. LOTS OF ENVIRN SHEAR AVAILABLE...BOTH SPEED AND DIRECTIONAL...SO SVR WX IS STILL A POSSIBILITY THIS AFTN INTO TONIGHT. TEMPS WILL REMAIN ABV NORMAL TODAY. WILL GO WITH PERSISTANCE AND BUMP GUIDANCE TEMPS UP. .IND...NONE. SALLY
In the hours before
Special weather statement, Apr 10, 6:00 AM EST, 4 hours 39 minutes before
INZ021-028>031-035>049-051>057-060>065-067>072-101300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 600 AM EST TUE APR 10 2001 THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER CENTRAL INDIANA TODAY AND TONIGHT. A WARM FRONT LOCATED OVER CENTRAL INDIANA WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND TONIGHT. SOME STORMS COULD BECOME SEVERE WITH A THREAT OF LARGE HAIL AND DAMAGING WINDS. SKYWARN SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR FURTHER UPDATES. SALLY
Local storm report, Apr 10, 10:08 AM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1008 AM EST TUE APR 10 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1002 AM BRUCEVILLE IN 1 INCH HAIL
04/10/01 KNOX REPORTED BY EMERGENCY
MANAGEMENT.
1003 AM EMISON IN 2 INCH HAIL
04/10/01 KNOX REPORTED BY EMERGENCY
MANAGEMENT.Local storm report, Apr 10, 10:13 AM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1013 AM EST TUE APR 10 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1004 AM SULLIVAN IN .88 INCH HAIL
04/10/01 SULLIVAN REPORTED BY HAM RADIO
OPERATOR. TORRENTIAL
RAINSLocal storm report, Apr 10, 10:16 AM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1016 AM EST TUE APR 10 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1005 AM BICKNELL IN .88 INCH HAIL
04/10/01 KNOX REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1008 AM EDWARDSPORT IN 2 INCH HAIL
04/b10/01 KNOX REPORTED BY LAW
ENFORCEMENT OFFICIAL.Special weather statement, Apr 10, 10:36 AM EST, 3 minutes before
INZ021-028>031-035>049-051>057-060>065-067>072-101730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1036 AM EST TUE APR 10 2001 A LARGE AREA OF SHOWERS AND THUNDERSTORMS WAS OVER WESTERN AND NORTH CENTRAL INDIANA AT 1035 AM EST. THE PRECIPITATION AREA WAS MOVING TO THE EAST AT 30 MPH AND WILL MOVE ACROSS LOCATIONS IN CENTRAL INDIANA BY 1100 AM EST. RAINFALL AMOUNTS FROM ONE QUARTER TO ONE HALF INCH CAN BE EXPECTED AT MOST LOCATIONS BY 1230 PM EST. STRONG TO SEVERE THUNDERSTORMS WERE OVER SOUTHWEST INDIANA AT 1035 AM EST WITH MOVEMENT TO THE EAST AT 35 MPH. SOME CITIES THAT MAY HAVE STRONG THUNDERSTORMS BETWEEN 1045 AM EST AND 1130 AM EST ARE SHOALS... BLOOMINGTON AND BEDFORD. RAINFALL AMOUNTS UP TO ONE HALF INCH CAN BE EXPECTED ALONG WITH POSSIBLE LARGE HAIL. RPG
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:54 PM EST | Severe Thunderstorm Warning | IND | Randolph | 51 min |
| Apr 9, 7:59 PM EST | Severe Thunderstorm Warning | IND | Delaware | 46 min |
| Apr 9, 8:34 PM EST | Severe Thunderstorm Warning | IND | Randolph | 26 min |
| Apr 9, 11:35 PM EST | Severe Thunderstorm Warning | IND | Carroll | 25 min |
| Apr 10, 12:10 AM EST | Severe Thunderstorm Warning | IND | Clinton | 35 min |
| Apr 10, 12:27 AM EST | Severe Thunderstorm Warning | IND | Tippecanoe | 48 min |
| Apr 10, 12:48 AM EST | Severe Thunderstorm Warning | IND | Howard | 42 min |
| Apr 10, 1:00 AM EST | Severe Thunderstorm Warning | IND | Carroll, Clinton | 45 min |
| Apr 10, 1:26 AM EST | Severe Thunderstorm Warning | IND | Hamilton | 19 min |
| Apr 10, 1:45 AM EST | Severe Thunderstorm Warning | IND | Hamilton, Madison | 45 min |
| Apr 10, 9:28 AM EST | Severe Thunderstorm Warning | IND | Knox, Sullivan | 62 min |
| Apr 10, 10:09 AM EST | Severe Thunderstorm Warning | IND | Daviess, Greene, Knox | 36 min |
| Apr 10, 10:48 AM EST | Severe Thunderstorm Warning | IND | Lawrence | 27 min |
| Apr 10, 11:12 AM EST | Severe Thunderstorm Warning | IND | Jackson, Lawrence | 33 min |
| Apr 10, 11:43 AM EST | Severe Thunderstorm Warning | IND | Jackson | 32 min |
| Apr 10, 3:27 PM EST | Severe Thunderstorm Warning | IND | Sullivan | 33 min |
| Apr 10, 3:49 PM EST | Severe Thunderstorm Warning | IND | Greene | 41 min |
| Apr 10, 5:26 PM EST | Tornado Warning | IND | Lawrence | 19 min |
| Apr 10, 5:45 PM EST | Severe Thunderstorm Warning | IND | Jackson | 45 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.